MDJunction - People Helping People
 
Ask a Question
12/31/2011 07:40 PM

constant tinnitus

dizzyredhead
 
Posts: 12
New Member

I have constant tinnitus. It is very annoying when I am in a quiet setting, so I try to keep the TV or radio on if I am not working. Sometimes I can forget about it if I am involved in my teaching, but it's always there when my class is quiet or when I am at home trying to relax. Somedays it does not bother me, but others I just want to scream especially when the decibels go up and I feel like I have a jet engine in my ear. I did try imipramine this summer when the tinnitus was really bed and it did seem to help but I developed a bad reaction to the medication and am back on the xanax at night so I can sleep. So far the tinnitus is at a low key but some times i get double noises- a high pitched and low piched buzzing in the ear. Any suggestions? I too am getting tired of you have to live with this. Wish they could find something to help.
Reply

03/02/2012 09:26 AM
walkingthru
walkingthru  
Posts: 85
Member

Unfortunately there's not much known about the minute workings of the nervous system. I have had tinnitus constantly since mid-2005 and sometimes I feel as if I'd give half my eyesight for 5 minutes of silence - you know, total and complete silence. The only problem is, then I wouldn't want to go back to the constant ringing.

My tinnitus is somehow associated with Persistent Idiopathic Facial Pain. They arrived around the same time and neither want to leave. Most of the time I have a mid-level three or four tone ringing; when I'm in pain or over-tired it gets worse.....louder and almost to the point of making me want to bash my head on the wall.

Nothing I've taken so far has helped. Of course, we just recently got the pain meds adjusted again to accommodate my increased tolerance - I hate that we have to increase the meds occasionally but that's how it is. Anyhow, we've never really looked at meds for the tinnitus. In fact, I feel like I'm taking more meds than I want to now - why add another pill or two and, more importantly, am I willing to go through the horror that is medication testing for me? Nausea, irritability, rashes, welts, personality changes....nah, I'll just put up with the ringing.


03/05/2012 05:09 PM
catspajamas
catspajamas  
Posts: 467
Member

The nerves in your ears is the probable cause for the ringing. I have found that certain medications make it worse..aspirin, nsaids like aleve,motrin etc. some antibiotics..I don't think there is a magic pill for tinnitis..least, i haven't found any.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved